Alert archive / Georgia / River Flood Warnings in 2017

River Flood Warning 28, NWS Tallahassee, FL

June 8, 2017Lee County, Georgia

NWS Tallahassee, FL issued this river flood warning at Jun 8, 2017, 4:08 AM EDT for Lee County, Georgia. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Jun 8, 2017, 4:08 AM EDT (08:08 UTC)
Expired
Jun 9, 2017, 1:08 AM EDT
In force
21 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Lee County, GA

The radar

The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muckalee Creek near Leesburg (SR 195) (MCKG1).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02351890, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

311 
WGUS42 KTAE 080808
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 AM EDT Thu Jun 8 2017

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Georgia... 

  Muckalee Creek near Leesburg (SR 195) affecting Lee County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-090508-
/O.NEW.KTAE.FL.W.0028.170608T0808Z-170609T0508Z/
/MCKG1.1.ER.170608T0730Z.170608T1200Z.170608T1708Z.NO/
408 AM EDT Thu Jun 8 2017

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Muckalee Creek near Leesburg (SR 195).
* Until the warning is cancelled.
* At 3:45 AM Thursday the stage was 13.1 feet.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 13.0 feet.
* Impact: At 13.0 feet: Substantial lowland flooding will occur along 
  the creek. Water will flood one residence on North Hampton Road. 

&&

LAT...LON 3191 8418 3179 8412 3162 8407 3162 8415 3180 8419 3191 8427


$$
2 follow-up statements
708 
WGUS82 KTAE 081402
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1002 AM EDT Thu Jun 8 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Muckalee Creek near Leesburg (SR 195) affecting Lee County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-090600-
/O.EXT.KTAE.FL.W.0028.000000T0000Z-170609T0600Z/
/MCKG1.1.ER.170608T0730Z.170608T1015Z.170608T1800Z.NO/
1002 AM EDT Thu Jun 8 2017

...Flood Warning extended until this afternoon...The Flood Warning 
continues for
  the Muckalee Creek near Leesburg (SR 195).
* Until late tonight.
* At  9:45 AM Thursday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  this afternoon.
* Impact: At 13.0 feet: Substantial lowland flooding will occur along 
  the creek. Water will flood one residence on North Hampton Road. 

&&

LAT...LON 3191 8418 3179 8412 3162 8407 3162 8415 3180 8419 3191 8427


$$
173 
WGUS82 KTAE 090038
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
838 PM EDT Thu Jun 8 2017

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Muckalee Creek near Leesburg (SR 195) affecting Lee County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-090108-
/O.CAN.KTAE.FL.W.0028.000000T0000Z-170609T0600Z/
/MCKG1.1.ER.170608T0730Z.170608T1015Z.170608T1352Z.NO/
838 PM EDT Thu Jun 8 2017

The Flood Warning is cancelled for
  the Muckalee Creek near Leesburg (SR 195).
* At  7:45 PM Thursday the stage was 12.2 feet.
* Fell below flood stage at  9:52 AM Thursday.
* Flood stage is 13.0 feet.
* Forecast: The river will continue to fall to 10.3 feet by Saturday 
  morning.
* Impact: At 13.0 feet: Substantial lowland flooding will occur along 
  the creek. Water will flood one residence on North Hampton Road. 

&&

LAT...LON 3191 8418 3179 8412 3162 8407 3162 8415 3180 8419 3191 8427


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jun 8, 3:23 AM EDT, 45 minutes earlier.

Area forecast discussion, Jun 8, 3:23 AM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
323 AM EDT Thu Jun 8 2017

.NEAR TERM [Through Today]...

A shortwave entering the Tennessee Valley this morning will move
through the Southeast and Mid-Atlantic today. This will force a weak
wedge that has developed under easterly low-layer flow through the
region by early to mid afternoon, and push even further south the
cold front currently draped across north-central Florida. Until the
wedge is completely through the region expect low clouds, some light
rain, and possibly some drizzle to be possible. The best chance for
these conditions will be along and southeast of a line from Albany
through Apalachicola, moving southeast through the morning. The
precip threat will decrease as the surface low in the western
Atlantic moves northeast and flow along isentropic surfaces becomes
more parallel, or even downslope. While high temperatures are
forecast to climb into the lower 80s in most locations, the wedge
will keep highs in the upper 70s through the Suwannee Basin and
south-central Georgia.

.SHORT TERM [Tonight Through Saturday]...

The upper level disturbance and surface low that brought all the
rain the past few days will lift well to our northeast. However,
weak upper troughing will continue over our region through Friday.
Meanwhile, surface high pressure will build down from the north
sending the cold front down to south Florida where it will
eventually stall on Friday. Friday night into Saturday, upper
ridging will develop with the surface front lifting north as a warm
front. Dry conditions are expected through Friday with only a slight
chance of rain Saturday as low level moisture begins to increase.
Highs will be in the upper 80s to lower 90s, Lows will be in the
lower to mid 60s tonight and the mid to upper 60s Friday night.

.LONG TERM [Saturday Night Through Thursday]...

In the upper levels a ridge will build an remain over the region
at least through Wednesday before beginning to break down on
Thursday. At the surface, high pressure centered near Bermuda
will bring a moist southerly flow along decent chances for diurnal
convection to the area. Highs will be in the upper 80s. Lows will
be in the lower 70s.

&&

.AVIATION [Through 06Z Friday]...

MVFR/IFR ceilings are impacting VLD, TLH, and ABY this morning, with
VFR at DHN, and ECP. Expect VLD, TLH, and ABY to remain under
restrictions through mid-morning to early afternoon, with light rain
or drizzle possible. Guidance is starting to trend in the direction
of VFR at these terminals earlier than the current TAF, but will
wait for a more steady trend to develop before altering the
forecast. At least by early afternoon tomorrow, all sites should be
VFR.

&&

.MARINE...

Moderate winds and seas today will subside tonight and remain low
at least through the upcoming weekend.

&&

.FIRE WEATHER...

Although a drying trend will begin today, hazardous fire weather
conditions are not expected over the next several days.

&&

.HYDROLOGY...

Local rivers are steady or slowly rising with the recent heavy
rains. Some minor flooding is occuring along the St. Marks River
near Newport. Also, Muckalee Creek near Leesburg Georgia will be
near flood stage this morning and then slowly fall through the
day. No other rivers are expected to reach flood stage at this
time. Rain chances return this weekend and continue at least into
the middle of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   83  63  92  67  89 /  20   0   0  10  20
Panama City   82  68  87  71  85 /   0   0   0   0  10
Dothan        84  63  89  66  88 /   0   0   0   0  10
Albany        83  62  89  67  89 /  10   0   0   0  10
Valdosta      78  62  91  67  89 /  20   0  10  10  20
Cross City    81  65  89  68  88 /  20  10  20  10  20
Apalachicola  84  68  87  71  85 /  10  10  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Harrigan
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Harrigan
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...Barry

Nearby

River Flood Warnings in Georgia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.